Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 24, 2019, 1:52 PM PDT for Riverside County, San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 1:52 PM PDT (20:52 UTC)
- Expired
- Jul 24, 2019, 4:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 78 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2384 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354
WGUS56 KSGX 242052
FFWSGX
CAC065-073-242345-
/O.NEW.KSGX.FF.W.0022.190724T2052Z-190724T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
152 PM PDT Wed Jul 24 2019
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
Northern San Diego County in southwestern California...
* Until 445 PM PDT.
* At 152 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Anza, Hwy 74 Between Anza And Palm Desert, Hwy 79 Between Oak Grove
And Aguanga, Hwy 74 Between Mountain Center And Anza, Hwy 79
Between Warner Springs And Oak Grove, Palomar Mountain, Aguanga,
Cahuilla Indian Reservation, Oak Grove and Santa Rosa Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3367 11660 3353 11638 3342 11656 3338 11662
3331 11685 3363 11673 3365 11668
$$
Moreland1 follow-up statement
053
WGUS76 KSGX 242346
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
446 PM PDT Wed Jul 24 2019
CAC065-073-242356-
/O.EXP.KSGX.FF.W.0022.000000T0000Z-190724T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Diego CA-
446 PM PDT Wed Jul 24 2019
...THE FLASH FLOOD WARNING FOR RIVERSIDE AND NORTHERN SAN DIEGO
COUNTIES HAS EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3367 11660 3353 11638 3342 11656 3338 11662
3331 11685 3363 11673 3365 11668
$$
MorelandWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:42 PM PDT, 10 minutes earlier.
Area forecast discussion, Jul 24, 1:42 PM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
142 PM PDT Wed Jul 24 2019
.SYNOPSIS...
Southeast flow will continue to bring monsoon moisture into
southern California through Thursday. This will produce scattered
thunderstorms in the mountains and deserts each day from late
morning through early evening. Isolated to scattered showers and
thunderstorms will also be possible west of the mountains during
the nights and mornings through Thursday. A drying trend begins
Friday and continues through the weekend, with increasing
temperatures inland. Monsoon moisture may return for the early to
middle part of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
High pressure centered near the four corners will move slowly
toward the south into Thursday, then slowly toward the west on
Friday. Deep convection began over the San Bernardino County
mountains between 11 AM and 12 PM. Since then, several
thunderstorms have developed across the local mtns from San
Bernardino County southward to the border with Mexico. Some of the
storms have produced periods of locally heavy rainfall as well as
strong wind gusts. Scattered tstms are expected to continue
through this evening and will likely spread into the desert areas
and could also spread westward into the inland valleys.
From previous discussion...
Similar conditions are expected on Thursday afternoon. The drying
trend should be more noticeable on Friday with less coverage of
any thunderstorms and mainly near the mountains. Temperatures in
the Inland Empire are currently several degrees higher than at
this time yesterday and the heat advisory continues into early
this evening. At the surface, humidities are lower inland both
west of the mtns and in the lower deserts. This inland drying at
the surface could result in more of a sea breeze than yesterday.
If this occurs, daytime temperatures west of the mtns could be
somewhat lower than otherwise would be the case.
An upper level disturbance may move northwestward across the area
tonight. Cloud cover could increase with a slight chance of
showers and thunderstorms. With the mid level moisture and dry
subcloud layer, any mid level showers would most likely produce
virga or very light rainfall. Isolated thunder is also possible.
Saturday through Tuesday...The high pressure will be centered
over southern California for the weekend. This will bring drier
and more stable conditions though some afternoon clouds near the
mountains should continue. With the drying, night and morning
coastal low clouds should increase in coverage some, but not
extend too far inland. High temperatures in the lower deserts
should be a few degrees higher with high temperatures around 112.
Elsewhere high temperatures shouldn't change much.
For the early to middle of next week, the center of high pressure
will migrate back towards the four corners. Subsidence should
weaken for Monday through Wednesday and monsoonal moisture should
gradually return. Afternoon thunderstorms could return to the
mountains as early as Monday with slowly increasing chances each
day through midweek.
&&
.AVIATION...
242030Z...Coast/Coastal Valleys...SCT high clouds AOA 10000 feet
through tonight. Small chance of showers and thunderstorms impacting
coastal TAF sites 03Z-12Z. A brief period of SCT-BKN low clouds with
bases around 1000 feet MSL possible along the San Diego County coast
from 11Z-15Z. Low confidence that cigs will impact KSAN and KCRQ.
Inland Valleys/Mountains/Deserts...SCT-BKN high clouds AOA 10000
feet through tonight. Isolated TSRA possible this afternoon, with
cloud tops to 50000 feet. Gusty surface winds, strong UDDFS, and
frequent lightning will be possible near storms.
&&
.MARINE...
Small chance of showers and isolated thunderstorms this evening and
overnight over the coastal waters. Main threats will be gusty winds,
choppy seas, reduced visibility in rain and lightning near storms.
Otherwise, no hazardous marine weather is expected through Monday.
&&
.SKYWARN...
Skywarn activation is requested.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT this evening for San Bernardino and
Riverside County Valleys-The Inland Empire.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...ConnollyIn the hours before
Local storm report, Jul 24, 12:06 PM PDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1206 PM PDT WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLOOD 5 ESE BIG BEAR CITY 34.23N 116.77W
07/24/2019 SAN BERNARDINO CA DEPT OF HIGHWAYS
CALTRANS REPORTED MUD AND ROCKS IN ROAD FROM
RUNOFF.
&&
CBSpecial weather statement, Jul 24, 12:39 PM PDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service San Diego CA
1239 PM PDT Wed Jul 24 2019
CAZ050-058-062-242045-
San Diego County Mountains-San Diego County Deserts-San Diego County
Inland Valleys-
1239 PM PDT Wed Jul 24 2019
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SAN DIEGO COUNTY...
At 1237 PM PDT, scattered thunderstorms were occurring from Pine
Valley and Los Terrenitos south to the border. This activity was
moving northwest at 10 mph.
Winds in excess of 35 mph are possible with these storms along with
heavy rainfall and lightning.
Locations impacted include...
Mount Laguna, I-8 Between Pine Valley And Boulevard, I-8 Between
Boulevard And Imperial County Line, Pine Valley, Lake Morena,
Potrero, Campo, Boulevard, Descanso, La Posta Indian Reservation,
Tierra Del Sol, Campo Indian Reservation, Live Oak Springs, Manzanita
Indian Reservation, Guatay, Barrett Lake, Tecate, Skye Valley and
Japatul Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3274 11667 3286 11662 3291 11634 3277 11619
3260 11634 3258 11659 3258 11661
TIME...MOT...LOC 1937Z 133DEG 7KT 3267 11656
MorelandLocal storm report, Jul 24, 1:00 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND GST 7 W CAMPO 32.63N 116.58W
07/24/2019 M41 MPH SAN DIEGO CA MESONET
MESONET STATION THUNDERSTORM WIND GUST OF 41
MPH.
&&
CBLocal storm report, Jul 24, 1:16 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PDT WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST 8 ENE DULZURA 32.65N 116.63W
07/24/2019 M42 MPH SAN DIEGO CA MESONET
MESONET STATION THUNDERSTORM WIND GUST OF 42
MPH.
&&
CBLocal storm report, Jul 24, 1:17 PM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
117 PM PDT WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST 7 W CAMPO 32.63N 116.58W
07/24/2019 M44 MPH SAN DIEGO CA MESONET
MESONET STATION THUNDERSTORM WIND GUST OF 44
MPH.
&&
CBThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:03 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 57 min |
| Jul 23, 5:16 PM PDT | Flash Flood Warning | SGX | Riverside | 77 min |
| Jul 23, 5:59 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 95 min |
| Jul 24, 3:35 AM PDT | Heat Advisory | SGX | Riverside, San Bernardino | 16 hr |
| Jul 24, 12:03 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 117 min |
| Jul 24, 12:39 PM PDT | Special Weather Statement | SGX | San Diego | 66 min |
| Jul 24, 12:47 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 35 min |
| Jul 24, 1:00 PM PDT | Flash Flood Warning | SGX | San Diego | 89 min |
| Jul 24, 3:12 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 63 min |
| Jul 24, 3:14 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Jul 24, 3:50 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 41 min |
| Jul 24, 4:04 PM PDT | Flash Flood Warning | SGX | San Diego | 87 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.